Alert archive / Missouri / Tornado Warnings in 2010

Tornado Warning 18, NWS Kansas City, MO

June 18, 2010Andrew County, DeKalb County, Missouri

NWS Kansas City, MO issued this tornado warning at Jun 18, 2010, 10:20 PM CDT for Andrew County, DeKalb County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2010, 10:20 PM CDT (03:20 UTC)
Expired
Jun 18, 2010, 10:45 PM CDT
In force
25 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Andrew County, MO, DeKalb County, MO

The radar

The Pleasant Hill radar (KEAX), 135 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3979 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1341 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WFUS53 KEAX 190320
TOREAX
MOC003-063-190345-
/O.NEW.KEAX.TO.W.0018.100619T0320Z-100619T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CDT FRI JUN 18 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL ANDREW COUNTY IN NORTHWEST MISSOURI...
  NORTHWESTERN DEKALB COUNTY IN NORTHWEST MISSOURI...

* UNTIL 1045 PM CDT

* AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR UNION STAR...OR 12 MILES NORTHEAST OF
  SAVANNAH...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  UNION STAR AND HELENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4004 9461 4005 9455 3992 9445 3986 9468
      4001 9472 4005 9462
TIME...MOT...LOC 0320Z 348DEG 14KT 4000 9462

$$

DUX
3 follow-up statements
835 
WWUS53 KEAX 190329
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT FRI JUN 18 2010

MOC003-063-190345-
/O.CON.KEAX.TO.W.0018.000000T0000Z-100619T0345Z/
ANDREW MO-DEKALB MO-
1029 PM CDT FRI JUN 18 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN DEKALB AND
EAST CENTRAL ANDREW COUNTIES UNTIL 1045 PM CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR UNION STAR...OR 12 MILES EAST OF 
SAVANNAH...MOVING SOUTH AT 15 MPH. RADAR INDICATED THAT THE 
STRONGEST CIRCULATION REMAINED IN AN AREA EMBEDDED IN EXTREMELY 
HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
  HELENA AND COSBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3999 9469 4004 9456 3992 9445 3986 9468
TIME...MOT...LOC 0329Z 341DEG 14KT 3997 9461

$$

DUX
221 
WWUS53 KEAX 190339
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1039 PM CDT FRI JUN 18 2010

MOC003-063-190345-
/O.CON.KEAX.TO.W.0018.000000T0000Z-100619T0345Z/
ANDREW MO-DEKALB MO-
1039 PM CDT FRI JUN 18 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN DEKALB AND
EAST CENTRAL ANDREW COUNTIES UNTIL 1045 PM CDT...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR UNION STAR...OR 13 MILES EAST OF 
SAVANNAH...MOVING SOUTHEAST AT 15 MPH.  RECENT RADAR DATA SUGGESTED 
THAT THE CIRCULATION WITHIN THIS STORM HAS STARTED TO 
WEAKEN...HOWEVER A BRIEF TORNADO MAY STILL BE POSSIBLE WITHIN THIS 
STORM.

LOCATIONS IMPACTED INCLUDE...
  COSBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3999 9469 4004 9456 3992 9445 3986 9468
TIME...MOT...LOC 0338Z 335DEG 15KT 3993 9458

$$

DUX
111 
WWUS53 KEAX 190347
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1047 PM CDT FRI JUN 18 2010

MOC003-063-190356-
/O.EXP.KEAX.TO.W.0018.000000T0000Z-100619T0345Z/
ANDREW MO-DEKALB MO-
1047 PM CDT FRI JUN 18 2010

...THE TORNADO WARNING FOR NORTHWESTERN DEKALB AND EAST CENTRAL
ANDREW COUNTIES HAS EXPIRED...

THE ROTATION IN THE STORM WHICH PROMPTED THE WARNING HAS 
WEAKENED...HOWEVER REMAINS STRONG ENOUGH TO PRODUCE SEVERE WIND IN 
EXCESS OF 60 MPH.  A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED 
FOR THE AREA. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 3999 9469 4004 9456 3992 9445 3986 9468
TIME...MOT...LOC 0339Z 335DEG 15KT 3993 9458

$$

DUX

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 18, 7:24 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 18, 7:24 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT FRI JUN 18 2010

.UPDATE...

EVENING ADJUSTMENT TO THE FORECAST...MOSTLY TO TRIM POP COVERAGE FOR
THE FIRST SIX HOURS...AND LIMIT POPS TO LESS THAN 40% AFTER MIDNIGHT.
EVENING ACTIVITY NEAR THE IOWA BORDER IS NOT HAVING ANY SUCCESS
CONGEALING INTO A LINER SYSTEM THAT WILL PUSH SOUTH DEEPER INTO
MISSOURI. LACK OF LOW LEVEL CONVERGENCE...OR ANY SEMBLANCE OF A
SHORTWAVE ALOFT...SEEMS TO HAVE LIMITED THE STORMS TO MOSTLY BEING
NORTH OF THE MISSOURI BORDER...WERE THE CAP IS A LITTLE WEAKER AND
SHEAR IS BETTER. LATE TONIGHT STORM ACTIVITY MIGHT GET GOING BACK
AGAIN IN THE WARM AIR ADVECTION ZONE...WHERE THE NOSE OF THE LOW
LEVEL JET AND LINGERING COLD FRONT INTERSECT IN NORTH CENTRAL
KANSAS/SOUTH CENTRAL NEBRASKA. IF THAT CONVECTION GETS GOING...
THOUGHTS ARE IT WOULD MOVE EAST DURING THE MORNING HOURS OF SATURDAY.
SO HAVE KEPT CHANCE POPS THROUGH THE EARLY MORNING HOURS FOR NOW.

CUTTER

&&

.DISCUSSION...

/411 PM CDT FRI JUN 18 2010/

SHORT TERM (TONIGHT THROUGH SATURDAY)...

EARLY MORNING CONVECTIVE COMPLEX...THAT MOVED EAST THROUGH IOWA
TODAY...PUT OUT A NICE BOUNDARY ACROSS THE FAR NORTHERN REACHES OF
MISSOURI THIS MORNING. HOWEVER...CONTINUED DEEP LAYER SOUTHERLY WINDS
AHEAD OF A COLD FRONT...CURRENTLY RESIDING JUST OFF THE FAR NORTHWEST
TIP OF MISSOURI FROM SOUTHWEST TO NORTHEAST...HAS PUSHED THAT
BOUNDARY UP INTO IOWA. VISIBLE SATELLITE IMAGERY INDICATES THAT THE
OUTFLOW BOUNDARY NOW TAILS BACK...AND IS INTERSECTING THE
FRONT...SOMEWHERE JUST TO THE SOUTH OF OMAHA. AGITATED CUMULUS CLOUDS
ACROSS SOUTHEAST NEBRASKA INDICATE THAT THE VERY WARM AND MOIST AIR
IN THE WARM SECTOR IS TRYING TO BREAK WHAT LITTLE CAP WAS SHOWN TO BE
IN PLACE BY THE 18Z SOUNDINGS FROM TOPEKA AND OMAHA. GIVEN LATEST RUC
ANALYSIS FROM SPC...MLCAPE VALUES ARE TIPPING THE SCALES AT AROUND
4000 J/KG. AFTERNOON WATER VAPOR IMAGERY SHOWS A RATHER LARGE FETCH
OF DRY AIR ALOFT ADVECTING INTO THE LOWER MISSOURI RIVER VALLEY
THANKS TO THE PERSISTENT SOUTHWEST FLOW AND DRY DESERT SOUTHWEST.

MODEL PREFERENCE IS NON-EXISTENT AS ALL THE MODELS HAVE BEEN HAVING
A DIFFICULT TIME PINNING DOWN ANY OF THE CONVECTIVE DETAILS OVER
RECENT DAYS. THEREFORE...FORECAST METHODOLOGY FOR TODAY THROUGH SATURDAY
IS BASED ON WHERE THE BOUNDARIES ARE...AND ARE EXPECTED TO BE...AND
GENERAL SYNOPTIC FEATURES. THIS RESULTS IN A RATHER LOW CONFIDENCE
FORECAST AFTER ABOUT THE FIRST 6 HOURS.

FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY
EVENING...CONVECTION MIGHT START FIRING IN SOUTHEAST NEBRASKA NEAR
THE INTERSECTION OF THE FRONT AND OLD OUTFLOW BOUNDARY. WITH AMPLE
INSTABILITY TO TAP...THUNDERSTORMS SHOULD BE ABLE TO RAMP UP TO
SEVERE LEVELS RATHER QUICKLY...WITH SUFFICIENT SHEAR NORTH OF THE IOWA
BORDER TO ALREADY JUSTIFY A TORNADO WATCH...NORTH OF OUR FORECAST
AREA. BIG ISSUES WITH THIS IDEA THOUGH IS THE LACK OF GOOD LOW LEVEL
CONVERGENCE...AS SURFACE WINDS AND LOW LEVEL SHEAR ARE RATHER WEAK
GIVEN FLOW AROUND A WEAK SURFACE LOW IN NORTHEAST KANSAS/ SOUTHEAST
NEBRASKA...AND NO INITIATING UPPER LEVEL SHORTWAVE TO BE SEEN ON WATER
VAPOR. SO...WHILE ITS NOT A SURE THING...HAVE STILL LEANED THE
FORECAST TOWARDS EXPECTATION OF A LINE OF THUNDERSTORMS MOVING INTO
THE NORTHWEST CORNER FROM NEBRASKA...AND SPREADING EAST AND SOUTH
AFTER 00Z TONIGHT. EXPECT ANY STORMS THAT DEVELOP TO HAVE A HARD
TIME LASTING...OR MAKING IT...SOUTH OF THE MISSOURI RIVER AS SHEAR
SOUTH OF THE IOWA BORDER IS VERY POOR...AND AN EML SHOULD CAP THIS
REGION OFF. ANY STORMS THAT DO MAKE IT INTO OUR FORECAST AREA SHOULD
BE ACCOMPANIED BY A THREAT OF DAMAGING WINDS...GIVEN DRY AIR
ALOFT...AND HEAVY RAIN AS PRECIPITABLE WATER VALUES ARE ABOVE 1.5
INCHES.

FOR SATURDAY...IF ANYTHING CAN GET GOING TONIGHT...THERE MIGHT BE
LINGERING ACTIVITY ACROSS THE REGION DURING THE MORNING HOURS OF
SATURDAY. HOWEVER...THE CHANCE POPS ACROSS THE AREA FOR SATURDAY ARE
MOSTLY BASED ON THE IDEA OF ANY RESIDUAL OUTFLOW BOUNDARY THAT
MIGHT HAVE SETTLED ACROSS THE REGION OVERNIGHT THANKS TO ANY
CONVECTION OR THE FRONT. ANOTHER HOT AND HUMID DAY WILL PREVAIL
SATURDAY PROVIDING PLENTY OF FUEL FOR THUNDERSTORMS IF THEY CAN GET
GOING.

CUTTER

MEDIUM RANGE (SUNDAY THROUGH FRIDAY)...

BY SUN MORNING...AN AREA OF LOW PRESSURE WILL STILL BE SITUATED OVER
WESTERN KS...WITH A WARM FRONT EXTENDING EASTWARD OVER THE IA/MO
BORDER. CAN EXPECT PRECIP TO FORM NORTH OF THIS BOUNDARY THROUGH THE
EVENING HOURS. STILL SOME UNCERTAINTY REGARDING THE LOCATION OF THIS
FRONT. GFS AND NAM PUTTING THE FRONT OVER SOUTHERN IA...WHILE THE
ECMWF AND GEM SHOW THE FRONT SAGGING FURTHER SOUTHWARD OVER NORTHERN
MO. IF THE PATTERN PANS OUT LIKE THE ECMWF/GEM...COULD SEE SOME
SCATTERED PRECIP MOVING ACROSS EXTREME NORTHERN MO...AND THE PRECIP
COULD LINGER INTO MON. THIS PATTERN WILL REMAIN FAIRLY CONSISTENT
THROUGH TUES...BEFORE A MORE ZONAL-LIKE FLOW SETS UP WITH A WEAK
RIDGE DEVELOPING OVER THE CENTRAL CONUS. FOR THE REMAINDER OF THE
EXTENDED...MODELS ARE PICKING UP ON A FEW WAVES OVER THE NORTHERN
AND CENTRAL PLAINS...WITH SOME POTENTIALLY CLIPPING THE NORTHERN
CWA. HOWEVER...BETWEEN THE UNCERTAINTY AMONGST THE MODELS AND THE
INCONSISTENCY BETWEEN CONSECUTIVE MODEL RUNS...HAVE KEPT POPS AT
ONLY SLIGHT CHANCES FOR EXTREME NORTHERN MO DURING THE LATTER HALF
OF THE PERIOD.

TEMPERATURES WILL BE A MAIN FOCUS FOR THE EXTENDED PERIOD.
CURRENTLY EXPECTING TEMPS TO REACH INTO THE UPPER 80S AND LOW/MID
90S FOR MUCH OF THE WEEK...WITH HEAT INDICES NEAR 100 DEGREES
POSSIBLE FOR THE SOUTHERN HALF OF THE CWA.

ACH

&&

.AVIATION...

FOR THE 00Z TAFS...EARLIER THOUGHTS ON CONVECTIVE INITIATION IN
SOUTHEAST NEBRASKA DID NOT WORK OUT SO WELL. INITIATION IS GOING ON A
TOUCH FARTHER EAST...AND AS A RESULT CONVECTION IS NO LONGER EXPECTED
TO REACH THE KANSAS CITY TERMINALS OVERNIGHT. HAVE LEFT VICINITY
THUNDER IN THE KSTJ TERMINAL FARTHER NORTH...BUT EVEN THAT ACTIVITY
LOOKS LIKE IT WILL SHIFT EAST QUICKLY THIS EVENING. OTHERWISE...
WITHOUT THE CONVECTION TO PUSH A SURFACE BOUNDARY SOUTH HAVE STEERED
WINDS BACK TO A PREVAILING SOUTHERLY DIRECTION OVERNIGHT WITH
SOUTHEAST WINDS DURING THE DAY SATURDAY. DO HAVE SOME THOUGHTS THAT
CONVECTION MIGHT TRY TO DEVELOP ACROSS THE TERMINALS TOMORROW IN THE
HEAT OF THE AFTERNOON...BUT AT THIS TIME BELIEVE WE HAVE NO SKILL IN
ACTUALLY FORECASTING THAT...SO WILL LEAVE FORECAST DRY FOR NOW.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 18, 7:08 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT FRI JUN 18 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-200015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
708 PM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

ONGOING CONVECTION IN FAR NORTHERN MISSOURI WILL SLOWLY PUSH EAST
THROUGH THE EVENING HOURS. MOST ACTIVITY IS EXPECTED TO REMAIN NEAR
AND NORTH OF THE IOWA BORDER...THOUGH THESE STORMS MAY AFFECT AREAS
IN THE NORTHERN MOST TWO TIERS OF COUNTIES OF NORTH CENTRAL AND
NORTHEAST MISSOURI THROUGH MIDNIGHT. MAIN THREATS WITH ANY STORMS
THAT OCCUR SOUTH OF THE IOWA BORDER WILL BE FROM DAMAGING WINDS AND
HEAVY RAIN.

OTHERWISE...LATE TONIGHT THUNDERSTORM ACTIVITY MAY TAKE OFF AGAIN
ACROSS NORTH CENTRAL KANSAS/SOUTH CENTRAL NEBRASKA AND MOVE EAST
DURING THE EARLY MORNING HOURS. POTENTIAL FOR THIS TO OCCUR APPEARS LOW
AT THIS TIME...BUT THERE IS THE POTENTIAL. ONCE AGAIN...MAIN THREAT
WITH ANY THUNDERSTORMS THAT MOVE THROUGH WILL BE FROM DAMAGING WINDS
AND HEAVY RAIN.

MINOR TO MODERATE RIVER FLOODING IS OCCURRING OR IS FORECAST ALONG
SEVERAL RIVERS IN THE OUTLOOK AREA. PLEASE SEE THE APPROPRIATE FLOOD
WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS MAY BE ONGOING SATURDAY MORNING ACROSS THE OUTLOOK
AREA...DISSIPATING BY MID-MORNING IF THEY ARE STILL IN THE REGION.
OTHERWISE...WARM AND MUGGY CONDITIONS WILL CONTINUE SATURDAY WITH
TEMPERATURES EXPECTED TO REACH THE LOWER 90S AND AFTERNOON HEAT
INDICES AROUND 100 DEGREES.

A NEARLY STATIONARY FRONT WILL TAKE UP RESIDENCE FROM SOUTHERN
NEBRASKA AND NORTHERN KANSAS EAST TO SOUTHERN IOWA AND NORTHERN
MISSOURI SATURDAY THROUGH TUESDAY. A SERIES OF WEAK UPPER LEVEL
DISTURBANCES MAY TRIGGER PERIODIC ROUNDS OF THUNDERSTORMS SATURDAY
THROUGH TUESDAY IN THE VICINITY OF THE BOUNDARY...MAINLY IN NORTHERN
MISSOURI ALONG AND NORTH OF ROUTE 36. SEVERE WEATHER WILL BE POSSIBLE
ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL.

OUTSIDE OF THUNDERSTORM ACTIVITY...VERY WARM AND HUMID CONDITIONS
WILL CONTINUE INTO EARLY NEXT WEEK. TEMPERATURES IN THE 90S COMBINED
WITH HIGH RELATIVE HUMIDITIES WILL PRODUCE HEAT INDICES AROUND 100.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING...BUT MAY BE
REQUIRED SATURDAY OR SUNDAY IN AREAS NEAR THE IOWA BORDER.

CUTTER

In the hours before

Special weather statement, Jun 18, 8:19 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT FRI JUN 18 2010

MOZ007-008-190200-
PUTNAM MO-SCHUYLER MO-
819 PM CDT FRI JUN 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR SCHUYLER AND NORTHERN PUTNAM
COUNTIES UNTIL 900 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTHEAST
OF SEYMOUR TO 20 MILES NORTHWEST OF LANCASTER TO 11 MILES EAST OF
SEYMOUR TO 12 MILES SOUTHWEST OF SEYMOUR...AND MOVING EAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIONVILLE...LANCASTER...DOWNING...QUEEN CITY...GLENWOOD...LIVONIA
  AND WORTHINGTON.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4036 9235 4034 9242 4054 9336 4059 9324
      4060 9236
TIME...MOT...LOC 0119Z 286DEG 43KT 4094 9271 4076 9271
          4065 9288 4056 9325

DUX
Special weather statement, Jun 18, 8:38 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT FRI JUN 18 2010

MOZ002>005-190215-
GENTRY MO-HARRISON MO-NODAWAY MO-WORTH MO-
838 PM CDT FRI JUN 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NODAWAY...NORTHWESTERN
HARRISON...NORTHERN GENTRY AND SOUTHEASTERN WORTH COUNTIES UNTIL 915
PM CDT...

AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF GRANT CITY TO GRANT CITY TO 7 MILES SOUTHWEST OF GRANT CITY TO
RAVENWOOD...AND MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS MAY
BE CAPABLE OF PRODUCING VERY WEAK FUNNEL CLOUDS ALOFT AS THEY REMAIN
TIED TO A WEAK COLD FRONT.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  EAGLEVILLE...NEW HAMPTON...WORTH...ALLENDALE...HATFIELD...DENVER...
  GENTRY AND MARTINSVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4037 9401 4025 9419 4030 9471 4043 9458
      4058 9435 4058 9384
TIME...MOT...LOC 0137Z 291DEG 18KT 4056 9419 4047 9432
          4040 9447 4033 9460

31
Special weather statement, Jun 18, 8:45 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CDT FRI JUN 18 2010

MOZ006-007-190230-
MERCER MO-PUTNAM MO-
845 PM CDT FRI JUN 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PUTNAM AND NORTHEASTERN
MERCER COUNTIES UNTIL 930 PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF SEYMOUR...OR 17 MILES
NORTHWEST OF UNIONVILLE...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UNIONVILLE.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4058 9272 4056 9270 4043 9273 4049 9346
      4058 9339 4059 9272
TIME...MOT...LOC 0145Z 272DEG 33KT 4058 9328

DUX
Special weather statement, Jun 18, 9:15 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT FRI JUN 18 2010

MOZ002>007-012-190300-
ANDREW MO-GENTRY MO-HARRISON MO-MERCER MO-NODAWAY MO-PUTNAM MO-WORTH
MO-
915 PM CDT FRI JUN 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM...
SOUTHEASTERN NODAWAY...MERCER...HARRISON...GENTRY...NORTHEASTERN
ANDREW AND SOUTHEASTERN WORTH COUNTIES UNTIL 1000 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMONI TO 7 MILES
WEST OF EAGLEVILLE TO STANBERRY TO 10 MILES NORTHEAST OF FILLMORE...
AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.  THESE STORMS REMAIN ANCHORED TO A VERY WEAK
FRONT...WHICH MAY ALLOW FOR THE BRIEF FORMATION OF VERY WEAK AND
VERY SMALL FUNNEL CLOUDS AS NEW STORMS DEVELOP ALONG THE LINE.
WINDS IN THESE SMALL FUNNEL CLOUDS WILL BE VERY WEAK AND IN MOST
CASES WILL STAY ABOVE THE GOUND.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  STANBERRY...ALBANY...BETHANY...EAGLEVILLE...RIDGEWAY...
  CAINSVILLE...NEW HAMPTON...MERCER...PRINCETON...GUILFORD...
  BLYTHEDALE...MARTINSVILLE...FORD CITY...DARLINGTON...SOUTH
  LINEVILLE...MOUNT MORIAH AND POWERSVILLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4013 9411 4014 9422 4008 9422 4007 9426
      4011 9498 4057 9411 4059 9308
TIME...MOT...LOC 0211Z 265DEG 35KT 4057 9389 4044 9407
          4026 9449 4015 9482

DUX
Local storm report, Jun 18, 10:01 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1001 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     FUNNEL CLOUD     3 N KING CITY           40.09N 94.52W
06/18/2010                   GENTRY             MO   LAW ENFORCEMENT

            FUNNEL CLOUD OBSERVED ON HIGHWAY 169...3 MILES NORTH OF
            KING CITY.

&&

GAMIS
Special weather statement, Jun 18, 10:05 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1005 PM CDT FRI JUN 18 2010

MOZ007-008-016-017-190345-
ADAIR MO-PUTNAM MO-SCHUYLER MO-SULLIVAN MO-
1005 PM CDT FRI JUN 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCHUYLER...SOUTHEASTERN
PUTNAM...EASTERN SULLIVAN AND ADAIR COUNTIES UNTIL 1045 PM CDT...

AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
QUEEN CITY TO 7 MILES NORTHWEST OF NOVINGER TO GREEN CITY...AND
MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KIRKSVILLE...QUEEN CITY...NOVINGER...GREENTOP...BRASHEAR...
  WORTHINGTON...MILLARD...KIRKSVILLE REGIONAL AND GIBBS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4005 9237 4022 9298 4052 9271 4046 9235
      4025 9235
TIME...MOT...LOC 0306Z 287DEG 27KT 4044 9269 4031 9276
          4021 9292

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:19 PM CDTSpecial Weather StatementEAXPutnam, Schuyler41 min
Jun 18, 8:38 PM CDTSpecial Weather StatementEAXWorth37 min
Jun 18, 8:45 PM CDTSpecial Weather StatementEAXPutnam45 min
Jun 18, 9:02 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler43 min
Jun 18, 9:15 PM CDTSpecial Weather StatementEAXGentry, Harrison, Mercer45 min
Jun 18, 9:30 PM CDTAreal Flood AdvisoryEAXGentry, Harrison, Mercer, Nodaway, Worth6 hr
Jun 18, 9:45 PM CDTAreal Flood AdvisoryEAXAdair, Putnam, Schuyler, Sullivan6 hr
Jun 18, 10:05 PM CDTSpecial Weather StatementEAXAdair, Schuyler40 min
Jun 18, 10:31 PM CDTSpecial Weather StatementEAXDaviess, Grundy44 min
Jun 18, 10:46 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb44 min
Jun 18, 11:08 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, Daviess, DeKalb37 min
Jun 18, 11:13 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb47 min
Jun 18, 11:17 PM CDTSpecial Weather StatementEAXDaviess43 min
Jun 18, 11:26 PM CDTSpecial Weather StatementEAXMacon49 min
Jun 18, 11:35 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Daviess, Livingston, Ray25 min
Jun 18, 11:49 PM CDTSpecial Weather StatementEAXRandolph26 min
Jun 19, 12:01 AM CDTSpecial Weather StatementEAXChariton, Randolph44 min
Jun 19, 12:07 AM CDTSpecial Weather StatementEAXCaldwell, Clinton38 min
Jun 19, 12:23 AM CDTSpecial Weather StatementEAXSaline52 min
Jun 19, 12:46 AM CDTSpecial Weather StatementEAXRandolph29 min
Jun 19, 1:01 AM CDTSpecial Weather StatementEAXHoward29 min
Jun 19, 1:31 AM CDTAreal Flood AdvisoryEAXCarroll, Lafayette, Ray5 hr
Jun 19, 11:09 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clay, Clinton, Platte51 min
Jun 19, 11:47 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Caldwell, Clay, Clinton, Daviess and 3 more43 min
Jun 19, 11:54 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray36 min
Jun 19, 12:21 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Cass, Chariton, Clay, Clinton and 9 more39 min
Jun 19, 1:01 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Cass, Chariton, Daviess, Grundy and 7 more29 min
Jun 19, 1:22 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Johnson, Lafayette, Linn, Livingston and 2 more23 min
Jun 19, 1:43 PM CDTSpecial Weather StatementEAXChariton, Cooper, Howard, Macon, Pettis, Randolph47 min
Jun 19, 3:52 PM CDTRiver Flood WarningEAXBuchanan43 hr

Nearby

Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.